Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Boils on body, right eye and lips. Developed puss, swollen and painful. Medication? Particular diet?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
I developed few boils on my body including my right eye and lower lip on right side 5-6 days ago. The one on my lower lip has swollen quite a bit and most probably has developed a pus. It pains a lot especially when I eat, talk etc. I went to my physician two days ago and after checking me he prescribed altacef-250 for 5days, nimulid for 3 days (1-0-1 for both of them) and bactroban to be applied 2-3 times a day. After taking all these medications for two days, the situation has not improved much. (It has not become worse either). I would like to know how long it would take to cure this? Is there any other care including diet I should take to accelerate the healing?
Posted Tue, 22 May 2012 in Skin Hair and Nails
Answered by Dr. Gaurang Krishna 48 minutes later
Thanks for writing in.
Ideally the pus should have been cultured and antibiotics should have been prescribed accordingly.
Anyways, if the pus formation is considerable, treatment takes a longer time to show its effect.

The best way forward now is to get the bigger boils drained and a higher antibiotic like augmentin should be started.

Also, please upload a picture of your lesion so that we can be sure that we are dealing with a simple pyoderma and not herpes.
Whenever a patient complains of boils on one side of the body, herpes zoster comes to mind.

You can do this by using the upload your reports feature on the right hand side of the query Page.

Awaiting your response

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor